question-icon

Suggest treatment for swelling and pain in calves of legs

default
Posted on Sat, 14 May 2016
Question: I was talking with Dr Shehzad Topiwala and would like to get back to him. I went to my primary and blood work was done and he included test that were mentioned. My primary thinks I have rheumatolgy problems but tests dont show it and I have been to several rheumatologists. The calves of my legs swell, ache and are so heavy that I cant walk. Any further info would be helpful.
doctor
Answered by Dr. Shehzad Topiwala (8 hours later)
Brief Answer:
Leg swelling

Detailed Answer:
Very sorry to learn about your continuing health problems.

I have noted that you have seen quite a few doctors and several tests have been done. You state that the results of them all are normal.
But you mentioned earlier your TSH was off. May I know where it stands now?

I would also like to know which medications you are on at the moment. For example, if you are on a cholesterol lowering medication called statin then that can cause muscle ache in some people.

The leg swelling must be promptly investigated with a 'Venous doppler' of the leg to rule out a condition called DVT ie Deep Vein Thrombosis.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Shehzad Topiwala (15 hours later)
I had vein tests and told it is not that. No cholesterol meds. Tsh was about 39, I dont know why the endocrinologists let it get so bad. New test was taken the other day. I am on no cholesterol meds. I am on 150mg of synthryoid.
doctor
Answered by Dr. Shehzad Topiwala (8 hours later)
Brief Answer:
Follow up

Detailed Answer:
I see.

The TSH of 39 is quite high. It needs to be promptly improved for you to start feeling better.

I hope the dose of synthroid was adjusted appropriately after this result. It is important to recheck TSH 4 to 6 weeks after adjusting the dose change to see if it is in the target range
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Shehzad Topiwala

Endocrinologist

Practicing since :2001

Answered : 1663 Questions

premium_optimized

The User accepted the expert's answer

Share on
Suggest treatment for swelling and pain in calves of legs

Brief Answer: Leg swelling Detailed Answer: Very sorry to learn about your continuing health problems. I have noted that you have seen quite a few doctors and several tests have been done. You state that the results of them all are normal. But you mentioned earlier your TSH was off. May I know where it stands now? I would also like to know which medications you are on at the moment. For example, if you are on a cholesterol lowering medication called statin then that can cause muscle ache in some people. The leg swelling must be promptly investigated with a 'Venous doppler' of the leg to rule out a condition called DVT ie Deep Vein Thrombosis.